MAUDE Adverse Event Report: BECKMAN COULTER, INC. ACCESS THYROGLOBULIN; IMMUNOCHEMICAL, THYROGLOBULIN AUTOANTIBODY

BECKMAN COULTER, INC. ACCESS THYROGLOBULIN; IMMUNOCHEMICAL, THYROGLOBULIN AUTOANTIBODY
Catalog Number 33860
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 07/14/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A1: the full identifier is (b)(4).A2, a3, a4 and a5: the customer did not provide patient demographics such as age, gender, date of birth, weight, ethnicity or race.H3 and h6: the access thyroglobulin assay was not returned for evaluation.There were no reports of system issues at the time of the event.No hardware errors or flags were reported in conjunction with the event.System performance indicators such as system check, calibration and quality control were passing at the time of the event.An internal investigation was conducted and a review of the batch records highlighted that tg reagent lot: 439163 was the first batch released after the implementation of the design change dc-00706 related to the insourced production of antibodies to beckman coulter from bio-rad.This change converted production of three of four antibodies (tg4, tg12, tg13) from mouse ascites to cho (chinese hamster ovary) cells.Internal investigation conducted by beckman confirmed that: patient samples at the low end of the analytical measuring range (amr) (<1.2 ng/ml) exhibited a significant dose increase on lot: 439163.Endogenous tg antibodies did not contribute to the falsely elevated sample results.Bec-sourced antibodies (and especially tg2, tg4, tg13 and tg12) are contributing to the falsely elevated sample results.A field action letter (fa-25046) was sent to customers.Customers were advised to discontinue using access thyroglobulin reagent lot: 439163 and discard all remaining reagent packs from this lot.The customer was sent a replacement lot of reagent which resolved the issue.In conclusion, the probable cause of this event is related to the bec-sourced antibodies used in the blocker/conjugate wells of the tg reagent p/n: 33860.Potential specificity/affinity changes with the bec produced tg antibodies or production changes could drive this failure mode.
 
Event or Problem Description
On (b)(6) 2025, the customer reported erroneously elevated tg (access thyroglobulin, part number: 33860, lot number: 439163) patient results, generated on their dxi 800 analyzers (part: a71456, serial numbers: (b)(6).The customer verbally stated they have seen this issue ongoing since on (b)(6) 2025, however, one patient on (b)(6) 2025 had the following results generated and underwent a change to treatment: the initial result for this patient was 4.3 ng/ml on (b)(6) 2025 on dxi 800 serial number (sn): (b)(6).The patient sample was sent to (b)(6) for testing on their dxi 800 with a result of < 0.1 ng/ml on (b)(6) 2025.The sample was repeated on both the initial customer instrument, sn: (b)(6), and the customer¿s other dxi 800, sn: (b)(6) on (b)(6) 2025.609235 repeat results ¿ 4.6 and 4.3 ng/ml.609234 repeat results ¿ 4.2 and 4.2 ng/ml.The customer reported this patient had additional scans performed which were negative for cancer.A ct (computed tomography) scan with 100 cc's of omnipaque 350 contrast dye and a pet scan with 13.94 mci of f-18 fdg were performed.No further information regarding the patient treatment was provided.The patient results were below the amr (assay measuring range) when the patient samples were run at a reference laboratory.No hardware errors or issues with other assays were reported in conjunction with this event.For dxi 800 sn: (b)(6): system check passed 21may2025.A passing calibration curve was obtained 2025-06-05 using reagent lot: 439163 and calibrator lot: 440169.Quality control (qc) was passing within the laboratories established ranges and similar to june peer group.For dxi 800 sn: (b)(6): system check passed 16apr2025.A passing calibration curve was obtained 2025-05-26 using reagent lot: 439163 and calibrator lot: 440169 on instrument 609235.Quality control (qc) was passing within the laboratories established ranges and similar to june peer group.No issues with sample integrity were reported by the customer.

Brand Name
ACCESS THYROGLOBULIN
Common Device Name
IMMUNOCHEMICAL, THYROGLOBULIN AUTOANTIBODY
Manufacturer (Section D)
BECKMAN COULTER, INC.
1000 lake hazeltine drive
chaska MN 55318
Manufacturer (Section G)
BECKMAN COULTER, INC.
1000 lake hazeltine drive
chaska MN 55318
Manufacturer Contact
shama agtey
1000 lake hazeltine drive
chaska, MN 55318
9524916938
MDR Report Key22787575
Report Number2122870-2025-00090
Device Sequence Number12826172
Product Code JNL
UDI-Device Identifier15099590227173
UDI-Public(01)15099590227173(17)260430(11)240430(10)439163
Combination Product (Y/N)N
Initial Reporter StateIA
Initial Reporter CountryUS
PMA/510(K) Number
K112933
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Remedial Action Recall
Type of Report Initial
Report Date (Section B) 08/12/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2026
Device Catalogue Number33860
Device Lot Number439163
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/16/2025
Initial Report FDA Received Date08/12/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/30/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
2050012-07/02/2025-025C
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown